Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 9, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Mar 5, 2011, 10:32 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2011, 10:32 AM EST (15:32 UTC)
- Expired
- Mar 5, 2011, 3:13 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
249 WHUS72 KMFL 051532 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1032 AM EST SAT MAR 5 2011 AMZ630-052000- /O.NEW.KMFL.SC.Y.0009.110305T1532Z-110305T2000Z/ BISCAYNE BAY- 1032 AM EST SAT MAR 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. THESE STRONG WINDS WILL CREATE CHOPPY TO ROUGH CONDITIONS ON BISCAYNE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ651-671-052345- /O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0000Z/ COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1032 AM EST SAT MAR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THIS AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. SEAS IN THE GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE DECREASING TO 4 TO 6 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-670-052345- /O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 1032 AM EST SAT MAR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THIS AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. SEAS IN THE GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE DECREASING TO 4 TO 6 FEET EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
141 WHUS72 KMFL 052013 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 313 PM EST SAT MAR 5 2011 AMZ630-052115- /O.CAN.KMFL.SC.Y.0009.000000T0000Z-110305T2000Z/ BISCAYNE BAY- 313 PM EST SAT MAR 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW 20 KNOTS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD STILL EXERCISE CAUTION AS WINDS OF 14 TO 17 KNOTS WILL PREVAIL THIS EVENING. $$ AMZ651-671-060000- /O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0000Z/ COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 313 PM EST SAT MAR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THIS AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. SEAS IN THE GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE DECREASING TO 4 TO 6 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-670-060415- /O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 313 PM EST SAT MAR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THIS AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. SEAS IN THE GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE DECREASING TO 4 TO 6 FEET EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 10:25 AM EST, 7 minutes earlier.
Area forecast discussion, Mar 5, 10:25 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1025 AM EST SAT MAR 5 2011
.UPDATE...MORE SHOWER ACTIVITY IS MOVING TOWARDS THE SE FL COAST
THIS MORNING...AND GIVEN THE FAST EASTERLY FLOW...SEE NO REASON
THIS ACTIVITY WILL NOT SPREAD INLAND SO HAVE INCREASED THE SHOWER
COVERAGE TO SCATTERED EAST COAST AND ISOLATED FOR ALL BUT THE
IMMEDIATE GULF COAST. SHOWERS WILL BE BRIEF IN DURATION...BUT A
FEW WILL CONTINUE TO BE BRIEFLY MOD-HEAVY...BUT WITH TOTALS
AVERAGING LESS THAN A TENTH OF AN INCH ACROSS THE AREA.
THE WRF-ARW SHOWS A FEW SHOWERS CONTINUING TO AFFECT THE ATLANTIC
COAST TONIGHT...SO ADDED A SLIGHT CHANCE OF SHOWERS THERE FOR
TONIGHT.
FOR THE MARINE FCST...HAVE EXTENDED THE SCA FOR BISCAYNE BAY UNTIL
3 PM THIS AFTERNOON AS FWY CONTINUES TO BLOW AT AROUND 20 KNOTS.
RIP CURRENTS CONTINUE TO POSE A BIG RISK ALONG THE ATLANTIC
BEACHES TODAY...AND A SPECIAL WEATHER STATEMENT WAS ISSUED TO
HIGHLIGHT THIS RISK. /GREGORIA
&&
.PREV DISCUSSION... /ISSUED 707 AM EST SAT MAR 5 2011/
AVIATION...
STRONG EASTERLY WIND FLOW REGIME TO PERSIST THROUGH FORECAST PERIOD
BUT RELAXING BY THIS EVENING AS IT ALSO BEGINS TO SHIFT MORE FROM
THE SE. IN THAT FLOW...SPEED CONVERGENCE ALONG THE EAST COAST WILL
CONTINUE TO SUPPORT ISOLATED SHOWERS ACROSS THE ATLANTIC...ENOUGH
TO WARRANT LEAVING MENTION OF VCSH IN MOST EAST COAST TERMINALS
OUTSIDE OF TMB. CEILINGS AND VISIBILITY CONDITIONS SHOULD REMAIN
VFR THROUGH FORECAST PERIOD OUTSIDE BRIEF PERIODS OF MAY BE MVFR
CEILINGS ALONG EAST COAST SITES.
PREV DISCUSSION... /ISSUED 408 AM EST SAT MAR 5 2011/
DISCUSSION...A SHORT WAVE IS CURRENTLY WORKING EAST BOUND ACROSS
THE PLAINS THIS MORNING AND A COLD FRONT IS PUSHING INTO THE MS
VALLEY. SURFACE HIGH PRESSURE CENTERED IN THE CANADIAN MARITIME IS
HEADING EAST AS WELL. ON THE SOUTH SIDE OF THIS LARGE HIGH, S FL
REMAINS IN A EAST FLOW THAT IS AROUND 8KFT DEEP. THIS DEEP EAST
FLOW CONTINUES TO PUSH SHOWERS FROM THE ATLANTIC INTO THE EAST
COAST... THIS TREND WILL CONTINUE FROM MUCH OF THE DAY, ESPECIALLY
THE AM. TODAY THE HIGH WILL CONTINUE EAST WHILE THE SYSTEM OVER
THE CENTRAL SECTIONS OF THE COUNTRY MOVES IN TANDEM WHICH WILL
ALLOW THE WINDS TO DECREASE IN SPEED AND GRADUALLY SHIFT SE.
MOISTURE LVLS WILL GRADUALLY INC LATER IN THE DAY AND THROUGH THE
NIGHT AS THE COLD FRONT MOVES INTO NORTH FL. SUNDAY, THE SOUTH END
OF THE SHORT WAVE WILL MOVE INTO THE AREA LATE IN THE DAY WHILE
THE SURFACE FLOW BECOMES SOUTH, SOUTHWEST AHEAD OF THE FRONT.
MODEST INSTABILITY OF 500 TO 1000 J/KG WILL ALSO EXIST. ENOUGH
LIFT WITH THE FRONT WILL CREATE SCT SHRA, HOWEVER THE HIGHEST
CHANCE OF RAIN WILL OCCUR ALONG THE EAST COAST AND OVER THE METRO
AS THE S TO SW FLOW INTERACTS WITH THE SEA BREEZE. MODEST CAPE AND
FAVORABLE LIFT WILL ALSO ALLOW A FEW TSRA TO DEVELOP. OPTED TO
LEAVE POPS AT HIGH CHANCE ALONG THE EAST COAST, HOWEVER AN INC IN
POPS MAY OCCUR. SHEAR AND HELICITY ARE ALSO NOT A LARGE FACTOR SO
SVR IS NOT EXPECTED.
MONDAY THE COLD FRONT LIMPS INTO THE STRAITS AS HIGH PRESSURE
BRIDGES ACROSS THE BOUNDARY. THE RIDGE WILL MOVE ACROSS THE
EASTERN PORTIONS OF THE U.S. WITH A RETURN OF THE EAST FLOW
THROUGH MID WEEK. ANOTHER COLD FRONT MAY MOVE INTO S FL LATE IN
THE WEEK WITH ANOTHER CHANCE OF RAINFALL.
AVIATION...STRONG EASTERLY WIND FLOW REGIME TO PERSIST THROUGH FORECAST PERIOD
ALBEIT SLOWLY RELAXING A BIT LATER TODAY AS IT ALSO BEGINS TO SHIFT
MORE FROM THE SE. IN THAT FLOW...SPEED CONVERGENCE ALONG THE EAST COAST
WILL CONTINUE TO SUPPORT ISOLATED SHOWERS ACROSS THE ATLANTIC...ENOUGH
TO WARRANT LEAVING MENTION OF VCSH IN MOST EAST COAST TERMINALS
OUTSIDE OF TMB. CEILINGS AND VISIBILITY CONDITIONS SHOULD REMAIN
VFR THROUGH FORECAST PERIOD OUTSIDE BRIEF PERIODS OF MAY BE MVFR
CEILINGS ALONG EAST COAST SITES. /PS
MARINE...WINDS WILL DECREASE THROUGH TODAY WITH SCA CONDITIONS
SLOWLY SUBSIDING. A MODERATE SWELL AND EAST WINDS OF 15 TO 20KTS WILL
CONTINUE TO CREATE SEAS OF 7 TO 10 FEET INTO THIS EVENING. WINDS
AND SEAS WILL DECREASE INTO SUNDAY AS A COLD FRONT ENTER THE AREA
AND THE PRESSURE GRADIENT RELAX SOMEWHAT. EAST WINDS WILL INC AGAIN
INTO TUE AS HIGH PRESSURE MOVES BY TO THE NORTH, HOWEVER SPEEDS
ARE EXPECTED TO STAY BELOW SCA CRITERIA.
FIRE WEATHER...RHS ACROSS THE WESTERN HALF OF THE CWA TODAY WILL
BE SLIGHTLY HIGHER THAN DURING FRI AFTERNOON, BUT WILL STILL FALL INTO
THE LOW 40S TO PERHAPS THE UPPER 30S AT ISOLATED LOCATIONS. WINDS
WILL ALSO BE IN THE 10 TO 15KT RANGE IN THE AFTERNOON WITH HIGHER
GUSTS. RED FLAG CONDITIONS ARE NOT EXPECTED. MOISTURE WILL INC
INTO SUNDAY, HOWEVER A FEW THUNDERSTORMS ARE EXPECTED AHEAD OF A
COLD FRONT. A SLIGHTLY DRIER AIRMASS WILL WORK BACK INTO THE AREA
FOR MON, BUT THE DRIEST CONDITIONS ARE EXPECTED AROUND THE LAKE
REGION WITH MIN RHS FALLING INTO THE UPPER 30S.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 65 81 60 / 30 20 50 30
FORT LAUDERDALE 79 70 81 64 / 30 20 50 40
MIAMI 80 68 82 65 / 30 20 50 30
NAPLES 82 62 80 60 / 10 10 30 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR COASTAL WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR BISCAYNE
BAY.
GM...NONE.
&&
DISCUSSION/MARINE...04/AT
AVIATION/RADAR/FIRE...52/PSHazardous weather outlook, Mar 5, 4:59 AM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 459 AM EST SAT MAR 5 2011 FLZ063-066>075-168-172>174-060000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 459 AM EST SAT MAR 5 2011 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES THROUGH THE WEEKEND... ...HAZARDOUS MARINE CONDITIONS GULF STREAM THROUGH LATE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: STRONG EAST WINDS OF 15 TO 25 MPH ALONG THE PALM BEACH TO MIAMI DADE COUNTY BEACHES TODAY ALONG WITH A SMALL SWELL WILL CONTINUE TO CREATE A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE ATLANTIC COAST OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. WAVES: SEAS IN THE GULF STREAM WILL BE 8 TO 10 FEET NEAR THE COAST AND 5 TO 7 FEET TODAY AND SUBSIDING TO 4 TO 6 FEET AND 3 TO 5 FEET RESPECTIVELY BY LATE TONIGHT. SURF CONDITIONS WILL BE ROUGH THIS MORNING WITH BREAKERS OF 2 TO 4 FEET POSSIBLE ALONG THE SOUTHEAST COAST WITH WORST CONDITIONS ALONG THE PALM BEACH COUNTY BEACHES. VISIBILITY: SMOKE FROM A WILD FIRE IN THE WESTERN SUBURBS OF MIAMI NORTH OF THE TAMIAMI TRAIL AND WEST OF SW 147TH AVENUE COULD STILL RESULT IN REDUCED VISIBILITIES ALONG PORTIONS OF KROME AVENUE AND THE TAMIAMI TRAIL THIS MORNING. FOR TONIGHT, PATCHY FOG IS FORECAST ACROSS MUCH OF INTERIOR SOUTH FLORIDA AS LIGHTER WINDS WILL RESULT IN BETTER CONDITIONS FOR FOG TO DEVELOP. PATCHY FOG MIXED WITH ANY RESIDUAL SMOKES FROM THE RECENT FIRES WILL RESULT IN A BETTER CHANCE OF VERY LOW VISIBILITIES SUNDAY MORNING VERSUS SATURDAY MORNING ACROSS INTERIOR AREAS AFFECTED BY RECENT FIRE ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF DANGEROUS RIP CURRENTS WILL DECREASE BY SUNDAY ALONG THE SOUTHEAST COAST AS WINDS WEAKEN AND SHIFT FROM THE SOUTH AND SOUTHWEST WITH THE RISK INCREASING ALONG THE COLLIER COUNTY COAST ON SUNDAY. A COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA SUNDAY EVENING. INCREASING INSTABILITY WILL RESULT IN A RISK OF THUNDERSTORMS ACROSS THE AREA SUNDAY AFTERNOON AND EVENING...ESPECIALLY ALONG THE ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 5, 9:21 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 921 AM EST SAT MAR 5 2011 FLZ068-072-074-168-172-173-052300- METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...COCONUT CREEK...CORAL SPRINGS...TAMARAC... SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD... PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...MIAMI LAKES... HIALEAH...DORAL...SOUTH MIAMI...KENDALL...CUTLER RIDGE... JUPITER...WEST PALM BEACH...BOCA RATON...POMPANO BEACH... FORT LAUDERDALE...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH... AVENTURA...MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI... CUTLER BAY...HOMESTEAD BAYFRONT PARK 921 AM EST SAT MAR 5 2011 ...DANGEROUS RIP CURRENTS AT ALL ATLANTIC BEACHES TODAY... A STRONG EAST WIND OF 15 TO 25 MPH WILL CONTINUE THROUGH TODAY ALONG THE ATLANTIC COAST. THIS ALONG WITH A SMALL NORTHEAST SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 5:04 AM EST | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 14 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.